W. L. GORE & ASSOCIATES, INC. GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Back to Search Results |
| Catalog Number |
TSB122006A |
| Medical Device Problem Codes |
Improper or Incorrect Procedure or Method (2017); Detachment of Device or Device Component (2907); Device Damaged by Another Device (2915)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/27/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H6: code a2303 - it should be noted that per the gore® tag® thoracic branch endoprosthesis instructions for use (ifu), directions for use section, "all balloons should be delivered from the ilio-femoral access site only." cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
On (b)(6) 2026, the patient underwent an endovascular procedure to treat a dissection in zone 0 of the ascending aorta and aortic arch utilizing gore® tag® thoracic branch endoprosthesis (tac123715 and tsb122006).Reportedly, there was difficulty advancing the side branch component through the aortic component portal, but the physician was able to advance the side branch component successfully to the intended location.The side branch component was deployed successfully; however, the leading olive tip got stuck on the proximal end of a balloon catheter coming in from the opposite direction of the innominate artery.As the physician began to remove the side branch component delivery catheter, the leading olive broke off and was stuck on the guidewire.The physician was able to get the broken olive tip into the sheath and use a snare to remove it.There were no patient adverse events reported.The patient tolerated the procedure.
Additional Manufacturer Narrative
Added d8/d9, g3/g4, h1/h2/h3, h6.Additional information and device evaluation: removed b21 type of investigation not yet determined and added b14 analysis of production records, b13 communication/interviews, b01 testing of actual/suspected device, and b15 analysis of information provided by user/third party.Removed c21 results pending completion of investigation and added c19 no device problem found, c16 manufacturing process problem identified, and c23 usage problem identified.Removed d16 conclusion not yet available and added d1102 unintended use error caused or contributed to event and d0301.H6: code c19 - a review of the manufacturing records indicated the lot met all pre-release specifications.H6: code c23 and d1102 - it should be noted that the gore® tag® thoracic branch endoprosthesis instructions for use (ifu) contains the following instruction in the warnings and precautions section: "do not rotate the sb component delivery catheter.Catheter breakage or inadvertent deployment had occurred." in addition, it should be noted that per the gore® tag® thoracic branch endoprosthesis ifu, directions for use section, "all balloons should be delivered from the ilio-femoral access site only." gore product evaluation summary: the gore® tag® thoracic branch endoprosthesis side branch (sb) device evaluation for (b)(4) showed the following: the device evaluation showed separation of the catheter at the overmolded transition and irregularities were present on the distal shaft.No observable damage nor abnormalities on the olive were observed.The findings of the evaluation are consistent with the reported event description, which stated ¿the leading olive broke off and was stuck on the guidewire¿.Per the manufacturing product history review (phr), (b)(4), a review of the manufacturing records indicated that the manufacturing lot met all pre-release specifications.The device evaluation indicated that a use error of torque applied to the device may have contributed (spiral deformations found on distal shaft), however there was also an indication of a manufacturing bond deficiency contributing.The failure mode identified with the tbe sb catheter may be attributable to the supplier manufacturing process.Gore imaging evaluation: the images received cannot be used to perform a full imaging evaluation because they do not meet the dicom standard.The extent and accuracy of the observations and findings may be limited due to the completeness, format and/or quality of the images provided for review.Gore cannot guarantee all key findings have been captured or that the findings are accurate the imaging evaluation performed by a clinical imaging specialist showed the following: two radiographic jpeg images provided for evaluation.No name, date, or demographics on the images.Cannot manipulate the images in any way.(window leveling, rotating, etc.) cannot provide diameter or length measurements with jpeg images.Jpeg 1 shows the snare around the catheter.Jpeg 2 shows the catheter within the aorta at an unknown level within the chest.
Event or Problem Description
On (b)(6) 2026, the patient underwent an endovascular procedure to treat a dissection in zone 0 of the ascending aorta and aortic arch utilizing gore® tag® thoracic branch endoprosthesis (tac123715 and tsb122006).Reportedly, there was difficulty advancing the side branch component through the aortic component portal, but the physician was able to advance the side branch component successfully to the intended location.The side branch component was deployed successfully; however, the leading olive tip got stuck on the proximal end of a balloon catheter (12x4 mustang balloon, requiring a 7fr sheath) coming in from the opposite direction of the innominate artery.As the physician began to remove the side branch component delivery catheter, the leading olive broke off and was stuck on the guidewire.The physician was able to get the broken olive tip into the sheath and use a snare to remove it.There were no patient adverse events reported.The patient tolerated the procedure.